Hail, Cedar
- When
- June 20, 8:39 PM CST
- Where
- Cedar County, 8 mi WNW of St Helena
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.867, -97.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 20, 7:25 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 825 PM CDT MON JUN 20 2005 .DISCUSSION... SENT A MID EVENING ZONE UPDATE FOR ONGOING CONVECTION IN NORTHERN NEBRASKA...AND POTENTIAL FOR CONVECTION CLIPPING FAR SOUTHWESTERN IOWA COUNTIES AS OUTFLOW BOUNDARY CONTINUES TO MOVE THROUGH SOUTHERN IOWA. MAY HAVE TO UPDATE LATER IN THE EVENING TO CLEAN THAT UP...AND DIDNT MAKE ANY OTHER CHANGES AT THIS TIME. THE STORMS IN OUR CWFA HAVE TRIED TO GET GOING AS THEYVE BACKBUILT TOWARD THE INSTABILITY AND DEEPER MOISTURE CONVERGENCE AXIS...BUT SEEM TO BE HOLDING BELOW SEVERE LIMITS THUS FAR. THE STORM IN EXTREME SOUTHEAST SOUTH DAKOTA CAN ONLY BE DESCRIBED AS AN INCREDIBLY STRONG STORM WITH ALMOST 200 KNOTS OF STORM TOP DIVERGENCE NOTED ON LATEST HIGH ELEVATION SLICES. ITS STORMTRACK WOULD KEEP IT OUT OF OUR CWFA FOR THE TIME BEING. DEWALD && .PREV DISCUSSION... 200 PM CDT MON JUN 20 2005 PRECIP CHANCES NEXT COUPLE OF DAYS AND AT THE END OF THE WEEK ARE THE MAIN FORECAST CONCERNS. OVERALL WEATHER PATTERN WILL BE CHARACTERIZED BY LONG WAVE RIDGE EARLY AND LATE IN THE 7-DAY FORECAST PERIOD...WITH A MINOR WEAKNESS IN THE RIDGE LATE THIS WEEK. THUS AM LOOKING FOR WARM AND MAINLY DRY CONDITIONS SANDWICHED AROUND SOMEWHAT COOLER PERIOD FRIDAY AND SATURDAY WHEN RAIN CHANCES ARE INCREASED. FIRST OF ALL...CONVECTION HAS CONTINUED OVER SOUTH DAKOTA AND MINNESOTA ON PERIPHERY OF MID LEVEL CAP. OUTFLOW FROM THIS CONVECTION WAS DRIFTING SOUTH INTO SOUTHERN SOUTH DAKOTA...AND MAY PROVIDE FOCUS FOR CONVECTION LATER. CANT SEE THIS BOUNDARY GETTING TOO FAR SOUTH INTO THE CWA OVERNIGHT. LOW AND MID LEVEL CAP WILL STILL BE IN PLACE TONIGHT...BUT COULD SEE ELEVATED STORMS FIRE ABOVE THE CAP ESPECIALLY AFTER MIDNIGHT. LATEST FORECAST HAS THIS COVERED...AND IS SUPPORTED BY LATEST NAM/GFS FORECASTS...SO NO NEED TO CHANGE TOO MUCH. WILL ALSO MAINTAIN SLIGHT CHANCE FOR THIS ACTIVITY TO LINGER INTO TUESDAY MORNING. SAME SCENARIO IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS SUGGESTED BY NAM/GFS...FOCUSING ON MID LEVEL VORT MAX ROUNDING TOP OF RIDGE AND DROPPING SOUTHEAST INTO THE CWA. HOWEVER UPPER RIDGE SHOULD BE EVEN STRONGER TUESDAY NIGHT AND WEDNESDAY...SO HAVE KEPT POPS OUT OF THE FORECAST FOR NOW. SAME GOES FOR THURSDAY. TUESDAY THROUGH THURSDAY SHOULD BE THE WARMEST DAYS THUS FAR WITH 850 TEMPS CLIMBING WELL INTO THE MID 20S...SUPPORTING SURFACE TEMPS IN THE LOW TO MID 90S. CONSENSUS IN LONGER TERM MODELS SHOWS A FLATTENING OF THE RIDGE ACROSS THE NORTHERN AND CENTRAL PLAINS FRIDAY INTO SATURDAY... ALLOWING MID LEVEL WAVES TO AFFECT AT LEAST THE NORTHERN CWA. COOL FRONT IS ALSO PROGGED BY ENSEMBLE CONSENSUS TO ROLL INTO THE AREA FRIDAY NIGHT OR SATURDAY. WITH ERODING CAP AT THIS TIME AND JUICY AIR ALREADY IN PLACE...CANT SEE WHY STORMS WONT FIRE AS THE FRONT DROPS SOUTH. QUESTION WILL BE HOW FAR AND HOW FAST THE BOUNDARY INVADES THE CWA. AM THINKING FRONT WONT MAKE IT THROUGH THE CWA BEFORE LIFTING BACK NORTH SATURDAY NIGHT. ALSO...THIS PATTERN WILL LIKELY OFFER A HEAVY RAIN THREAT NORTH OF THE FRONT IN MEAN UPPER RIDGE REGIME. HAVE KEPT TEMPERATURES IN THE 80S NORTH OF THE FRONT FRIDAY AND SATURDAY...WITH CONTINUED HOT 90S SOUTH. WARMER TEMPS ARE SLATED FOR SUNDAY AND MONDAY AS SURFACE BOUNDARY LIFTS NORTH OF THE CWA AS RIDGE EXPANDS OVER THE REGION. MODELS SUGGEST RIDGE AXIS WILL BE A LITTLE FARTHER EAST THAN CURRENT PATTERN...SO WILL HAVE TO WATCH FOR WAVES WANDERING THROUGH SOUTHWESTERLY FLOW ALOFT ON BACK SIDE OF RIDGE FOR RAIN CHANCES THEN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 448 PM CDT MON JUN 20 2005 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-211100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA- SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 448 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHEAST NEBRASKA AND PARTS OF WEST CENTRAL IOWA THIS EVENING AND EARLY TUESDAY MORNING. IF STORMS CAN MANAGE TO BREAK THROUGH A LAYER OF WARM TEMPERATURES ALOFT...LARGE HAIL AND GUSTY WINDS WOULD BE POSSIBLE. THESE STORMS WILL BE POSSIBLE NORTH OF A LINE FROM COLUMBUS NEBRASKA TO HARLAN IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THURSDAY NIGHT THROUGH SATURDAY AS A NEW COLD FRONT MOVES INTO THE REGION. LATER OUTLOOKS WILL ADDRESS THE STRENGTH AND COVERAGE OF THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY. IAZ079-080-090-091-NEZ065>068-078-088>093-211100- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 448 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY. DEWALD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
929 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 7 E COLERIDGE 42.51N 97.06W
06/20/2005 0.88 INCH CEDAR NE PUBLIC
VERY STRONG WINDS ALSO REPORTED. SMALL TREE BRANCHES
BEING BLOWN DOWN.
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
936 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 N LAUREL 42.49N 97.09W
06/20/2005 70 MPH CEDAR NE LAW ENFORCEMENT
0930 PM HAIL 4 N LAUREL 42.49N 97.09W
06/20/2005 1.25 INCH CEDAR NE LAW ENFORCEMENT
&&
DEWALDThe Sioux Falls radar (KFSD), 97 km away, was scanning. The volume nearest the first event began at 02:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456924.